Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 141, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 1, 2005, 11:33 PM MDT for Union County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2005, 11:33 PM MDT (05:33 UTC)
- Expired
- Jul 2, 2005, 12:30 AM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 206 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:07 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 1, 9:07 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 907 PM MDT FRI JUL 1 2005 .UPDATE...SEVERE THUNDERSTORM WATCH HAS BEEN DISCONTINUED AS ALL THUNDERSTORMS HAVE EXITED THE STATE. THERE IS A SLIGHT CHANCE OF REDEVELOPMENT ACROSS SOUTHERN ROOSEVELT AND EASTERN CHAVES COUNTIES OVER THE NEXT FEW HOURS. ALSO...THUNDERSTORMS OVER SOUTHEASTERN COLORADO COULD CLIP PORTIONS OF COLFAX AND UNION COUNTIES THROUGH MIDNIGHT. KEPT 10 POPS IN BOTH THE NORTHEAST AND SOUTHEAST CORNERS THROUGH 3 AM. LOWERED A FEW TEMPS IN THE EAST DUE TO RAIN COOLED AIR. IT DROPPED TO 57 DEGREES AT CLOVIS AFTER THE SEVERE STORM PASSED TO THE NORTHEAST. WOULD EXPECT THE TEMPERATURE TO RECOVER AROUND 7 TO 9 DEGREES WITH EAST AND SOUTHEAST WINDS OVERNIGHT. ZFP OUT SOON. GB && .PREV DISCUSSION...252 PM MDT FRI JUL 1 2005...ISOLATED THUNDERSTORMS CURRENTLY DEVELOPING ALONG THE INTERSTATE 25 CORRIDOR DOWN TO THE SACRAMENTO MOUNTAINS. THEY FORMED ALONG A TIGHT SURFACE THETA E GRADIENT. THE STORMS ARE MARCHING TO THE EAST RATHER WELL WITH STEERING FLOW BETWEEN 15 TO 20 MPH. PER MODEL FORECASTS IT APPEARS THAT BEST CAPE WILL BE FOUND ACROSS THE NORTHEAST THIRD REST OF THIS AFTERNOON INTO THE EVENING THUS WILL KEEP 30 POPS THERE AND EXPAND THEM SLIGHTLY. WILL ALSO KEEP MENTION THE RISK OF SEVERE STORMS FOR THE NORTHEAST. EAST WIND ALONG THE CENTRAL MOUNTAINS SHOULD BE KEPT TO A MINIMUM UNLESS STORM COVERAGE INCREASES. PRETTY SIMILAR SCENARIO ON SATURDAY WITH DEPICTED 1000 TO 2000 CAPE ACROSS THE EASTERN PLAINS ALTHOUGH SFC THETA E GRADIENT EXPECTED TO SHIFT EASTWARD SLIGHTLY FROM PRESENT LOCATION. STILL LOOKING AT 10 POPS OVER MAINLY THE SANGRES AND NORTHEAST HIGHLANDS DURING THE DAY PERIOD WITH EASTERN PLAINS HAVE THE POTENTIAL FOR ISOLATED ACTIVITY DURING THE EVENING AS ATMOSPHERE DESTABILIZES AND CAP BREAKS. TIMING AND LOCATION OF WEAK VORTICES CIRCULATING AROUND THE UPPER LEVEL RIDGE WILL BE HARD TO GAUGE AND THAT WILL DEPICT WHERE 30 POPS NEED TO BE. AS FAR AS THE EXTENDED PERIOD...MODELS GOING BACK AND FORTH ON STRENGTH AND TIMING OF BACK DOOR FRONT. WILL CONTINUE TO KEEP SUNDAY NIGHT BUT UNSURE AS TO THE OVERALL EFFECT OTHER THAN PROVIDING A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. UPPER LEVEL FLOW DEPICTED TO BE RATHER FLAT ACROSS THE NORTHERN TIER STATES THUS STRENGTH OF FRONTAL ZONE MOST LIKELY SHALLOW AND SOMEWHAT DIFFUSE FOR MONDAY. MODELS ALSO HINTING AT A MID LEVEL MOISTURE INTRUSION FROM MEXICO AND ARIZONA INTO FAR SOUTHWEST AREAS. ETA MORE BULLISH THAN GFS ON THIS FOR LATER SUNDAY AND MONDAY. THUS KEPT FORECAST VOID OF POPS FOR NOW DOWN THAT WAY BUT WILL NEED TO BE MONITORED. WOULD BE OF THE DRIER VARIETY IF SOMETHING DID OCCUR. PRETTY MUCH LEFT THE REST OF THE EXTENDED ALONE AS PATTERN DOESNT CHANGE ALL THAT MUCH. UPPER LEVEL RIDGE DEPICTED TO BUILD NORTHWARD THE LATTER HALF OF NEXT WEEK WITH A WEAK LOW DEPICTED OVER PORTIONS OF CALIFORNIA AND WESTERN GREAT BASIN. IF THE RIDGE AXIS STAYS OVERHEAD OR TO THE WEST THEN MAINLY LOOK AT BACK DOOR COLD FRONTS AND DRY LINE POSITION FOR DEFINING SHOWER AND THUNDERSTORM ACTIVITY. OVERALL A RATHER WARM AND DRY PATTERN. && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 50
Hazardous weather outlook, Jul 1, 6:00 AM MDT, 17 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUL 1 2005 NMZ001>021-026-021200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 550 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE...DAMAGING HAIL TO AROUND ONE INCH IN DIAMETER AND STRONG WINDS GUSTS AROUND 60 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 200 PM AND 900 PM MDT OVER COLFAX...UNION...HARDING AND QUAY COUNTIES. 40
In the hours before
Local storm report, Jul 1, 8:26 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
826 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL PLEASANT HILL 34.52N 103.07W
07/01/2005 1.75 INCH CURRY NM PUBLIC
BROKEN WINDOW.
&&
KJLocal storm report, Jul 1, 8:29 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST PLEASANT HILL 34.52N 103.07W
07/01/2005 70 MPH CURRY NM PUBLIC
GUSTS ESTIMATED 60 TO 70 MPH. POWER LINES DOWNED ALONG
POWER OUTAGES.
&&
KJLocal storm report, Jul 1, 8:30 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
830 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FUNNEL CLOUD 5 N CLOVIS 34.48N 103.20W
07/01/2005 CURRY NM TRAINED SPOTTER
&&
KJLocal storm report, Jul 1, 8:34 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
834 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 5 E CLOVIS 34.41N 103.12W
07/01/2005 60 MPH CURRY NM AWOS
52 KNOT WIND GUST AT CLOVIS MUNICIPAL AIRPORT. POWER
OUTAGES REPORTED IN CLOVIS.
&&
KJLocal storm report, Jul 1, 8:41 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
841 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL PLEASANT HILL 34.52N 103.07W
07/01/2005 1.75 INCH CURRY NM PUBLIC
BROKEN WINDOW.
0755 PM TSTM WND GST PLEASANT HILL 34.52N 103.07W
07/01/2005 70 MPH CURRY NM PUBLIC
GUSTS ESTIMATED 60 TO 70 MPH. POWER LINES DOWNED ALONG
POWER OUTAGES.
0810 PM FUNNEL CLOUD 5 N CLOVIS 34.48N 103.20W
07/01/2005 CURRY NM TRAINED SPOTTER
0815 PM TSTM WND GST 5 E CLOVIS 34.41N 103.12W
07/01/2005 60 MPH CURRY NM AWOS
52 KNOT WIND GUST AT CLOVIS MUNICIPAL AIRPORT. POWER
OUTAGES REPORTED IN CLOVIS.
&&
KJSpecial weather statement, Jul 1, 9:00 PM MDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 900 PM MDT FRI JUL 1 2005 NMZ012-013-018>021-026-020315- CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 900 PM MDT FRI JUL 1 2005 ...SEVERE THUNDERSTORM WATCH IS CANCELED... THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 574 FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS ALLOWS TO EXPIRE 6 COUNTIES CHAVES CURRY DE BACA GUADALUPE QUAY ROOSEVELT 19
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:13 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 40 min |
| Jul 1, 6:33 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 57 min |
| Jul 1, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 53 min |
| Jul 1, 8:10 PM MDT | Tornado Warning | ABQ | Curry | 9 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.